Alert archive / Illinois / Flash Flood Warnings in 2017
Flash Flood Warning 48, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Oct 10, 2017, 9:03 AM CDT for Edwards County, Wabash County, Wayne County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2017, 9:03 AM CDT (14:03 UTC)
- Expired
- Oct 10, 2017, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Edwards County, IL, Wabash County, IL, Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 42 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
346
WGUS53 KPAH 101403
FFWPAH
ILC047-185-191-101700-
/O.NEW.KPAH.FF.W.0048.171010T1403Z-171010T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
903 AM CDT TUE OCT 10 2017
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Southeastern Wayne County in south central Illinois...
Northwestern Wabash County in southeastern Illinois...
Edwards County in southeastern Illinois...
* Until noon CDT
* At 902 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Over 3 inches of rain have
already fallen in parts of northern Edwards County. Flash flooding
is expected to begin shortly.
* Some locations that will experience flooding include...
Albion, Lancaster, West Salem, Bellmont, Bone Gap, Browns and
Golden Gate.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3857 8815 3857 8780 3838 8789 3826 8840
3858 8817 3858 8815
$$
SP1 follow-up statement
652
WGUS73 KPAH 101629
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
1129 AM CDT TUE OCT 10 2017
ILC047-185-191-101637-
/O.CAN.KPAH.FF.W.0048.000000T0000Z-171010T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne IL-Wabash IL-Edwards IL-
1129 AM CDT TUE OCT 10 2017
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN WAYNE...NORTHWESTERN
WABASH AND EDWARDS COUNTIES IS CANCELLED...
Although some lighter rains remain, the heavy rain threat has ended.
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures. Additional heavy rain will be
possible from thunderstorms later this afternoon and evening.
LAT...LON 3857 8815 3857 8780 3838 8789 3826 8840
3858 8817 3858 8815
$$
SPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 6:58 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Oct 10, 6:58 AM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Paducah KY 658 AM CDT Tue Oct 10 2017 .UPDATE... Issued at 658 AM CDT Tue Oct 10 2017 Updated aviation discussion for 12Z TAFs. && .SHORT TERM...(Today through Thursday night) Issued at 330 AM CDT Tue Oct 10 2017 The primary near concern continues to be the potential for showers and thunderstorms through this evening, including a small chance of severe storms this afternoon and early this evening. Generally good model agreement lends relatively high confidence to the forecast through the near term. A strong shortwave trough over the Central Plains is forecast to become negatively tilted but weaken as it moves northeast into the Great Lakes region by Wednesday. At the surface, low pressure will track across the Ozarks into the middle Mississippi Valley this afternoon and the Ohio Valley tonight. This will result in the likelihood of showers and some thunderstorms through this evening. The initial activity, tied to low level convergence along and ahead of the warm front, will continue mainly east of the Mississippi River this morning. The next round in the form of a broken line of showers and thunderstorms will be tied to the passage of the low and its attendant cold front this afternoon into this evening. SPC continues to highlight much of the forecast area in a marginal risk for severe weather this afternoon into early this evening. Despite abundant sky cover during the morning, forecast models develop at least some breaks in the cloud cover this afternoon. This should aid in destabilization with forecast MLCAPE values of 500-1500 J/kg by mid afternoon. Increasing mid level flow will also yield 0-6 km shear of 40 to 50 knots during this time. This combination of instability and shear should result in thunderstorm updrafts with at least some organization by mid afternoon along and just ahead of the cold front. One limiting factor to updraft strength will be relatively warm air aloft with forecast mid level lapse rates of 5.5-6.0 C/km. The primary concern with any strong to severe storm activity appears to be damaging winds, with some limited hail potential in association with the strongest updrafts. While a brief tornado cannot be ruled out, it seems unlikely given the relatively weak low level helicity forecast. As for timing, CAM models suggest activity should develop over southeast Missouri and southwest Illinois by mid afternoon, then shift east into southern Illinois and far western Kentucky by sunset. As instability wanes with the loss of daytime heating, storms should rapidly weaken during the early evening as they shift into the eastern half of the area. Most of the activity should be east of the area by midnight or shortly thereafter. In the wake of the cold frontal passage, high pressure will take hold through the remainder of the week. An upper level ridge over the Deep South will begin to expand northward into the middle Mississippi Valley by Thursday. This should result in dry weather through the period. While a brief cooldown is expected Wednesday, a warming trend should begin on Thursday as winds turn southerly on the back side of departing surface high pressure. .LONG TERM...(Friday through Monday) Issued at 330 AM CDT Tue Oct 10 2017 Forecast confidence in this period is high. The 00Z runs of the medium range models continue to be in reasonable agreement in the synoptic evolution, but there remain some timing details with respect to a cold frontal passage and associated convective potential. High pressure aloft will continue to dominate our region Friday and Saturday, and as surface high pressure builds east of the area, southerly winds will return to the entire region Friday and may become gusty on Saturday. This will lead to a warm up to well above normal levels with highs around 80 Friday and well into the 80s for Saturday. For the second half of the weekend, a mid/upper-level short wave trough will push eastward from the northern Rockies/Plains into the western Great Lakes Saturday night into Sunday. The associated cold front will move through the region sometime Sunday into Sunday evening. The ECMWF, GFS, and GEM are not in agreement in the general character of the short wave trough and that results in differences in frontal timing and convective potential. In general, the weaker the short wave, the faster and drier the cold frontal passage. For now we will focus a chance of showers and thunderstorms moving east across the area mainly Sunday afternoon and evening. The GFS has negative Lifted and Showalter Indices all along and ahead of the front, so mentioned thunderstorms throughout. Behind the front, temperatures will plummet to near normal levels with highs only in the lower 70s for Monday and Tuesday. That will feel quite cool after our prolonged period of well above normal warmth. && .AVIATION... Issued at 658 AM CDT Tue Oct 10 2017 An approaching low pressure system will bring a couple rounds of showers and thunderstorms to the area through this evening. The first continues this morning mainly east of the Mississippi River. After a break in the activity, another round should accompany the passage of the low and cold front this afternoon and evening. Any MVFR/IFR ceilings this morning should be limited to portions of southeast Missouri and adjacent areas, which impacts mainly KCGI. For the TAF sites, timing of thunderstorms later today begins around 22Z at KCGI and ends around 04Z at KOWB. VFR ceilings may be temporarily reduced to MVFR with thunderstorms. Southeast winds this morning will turn southerly at KCGI and KPAH by afternoon, remaining easterly at KEVV and KOWB. Winds may be gusty near thunderstorms, and will shift to the west/northwest with frontal passage this evening. Some clearing is possible behind the cold front tonight, but low clouds should creep back into the area later in the night. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RJP LONG TERM...DRS AVIATION...RJP
Hazardous weather outlook, Oct 10, 4:39 AM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 439 AM CDT Tue Oct 10 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 439 AM CDT Tue Oct 10 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight The Storm Prediction Center continues to outlook a marginal risk of severe thunderstorms this afternoon and evening, particularly from 3 to 8 p.m. Damaging wind is the primary severe weather concern, with a limited risk for large hail. Storm hazards will also include lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A chance of thunderstorms is forecast for all or a portion of the region late Saturday night through Sunday night. Locally heavy rainfall and lightning will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening, especially across southeast Missouri and southern Illinois. RJP/DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 10:49 PM CDT | Special Weather Statement | PAH | Franklin | 26 min |
| Oct 9, 10:54 PM CDT | Special Weather Statement | PAH | Franklin | 21 min |
| Oct 10, 7:35 AM CDT | Flash Flood Warning | PAH | Alexander, Pulaski | 3 hr |
| Oct 10, 7:41 AM CDT | Flash Flood Warning | PAH | Hamilton, Jefferson, Wayne | 3 hr |
| Oct 10, 8:48 AM CDT | Areal Flood Warning | PAH | Edwards, Wabash, Wayne | 3 hr |
| Oct 10, 5:20 PM CDT | Severe Thunderstorm Warning | PAH | Union | 25 min |
| Oct 10, 5:43 PM CDT | Severe Thunderstorm Warning | PAH | Union | 32 min |
| Oct 10, 5:53 PM CDT | Tornado Warning | PAH | Union | 26 min |
| Oct 10, 6:07 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 38 min |
| Oct 10, 6:37 PM CDT | Severe Thunderstorm Warning | PAH | Pulaski | 23 min |
| Oct 10, 6:50 PM CDT | Special Weather Statement | PAH | Massac, Pope | 40 min |
| Oct 10, 6:55 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Pope | 35 min |
Nearby
Flash Flood Warnings in Illinois, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.